Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Huntsville, AL

March 26, 2011Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 26, 2011, 3:55 AM CDT for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2011, 3:55 AM CDT (08:55 UTC)
Expired
Mar 26, 2011, 4:30 AM CDT
In force
35 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:20 AM CDT, 35 minutes earlier.

Area forecast discussion, Mar 26, 3:20 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 AM CDT SAT MAR 26 2011

.DISCUSSION...
CONVECTION IS ALREADY DEVELOPING ALONG AND NORTH OF A SFC WARM FRONT
EARLY THIS MORNING...AND THIS WILL BE THE THEME THROUGH MUCH OF THE
DAY AND INTO TONIGHT. WHERE EXACTLY THE WARM FRONT STALLS WILL
DETERMINE SPECIFIC WEATHER IMPACTS THROUGH THE DAY...AND THAT
POSITION IS YET A LITTLE MORE REFINED THIS MORNING. THE POTENTIAL
STILL EXISTS FOR SOME HEAVY RAINFALL IN THE AREA...INCLUDING CHANCES
FOR SEVERE WEATHER OVER THE NEXT 24 HOURS. FOR NEXT WEEK...A CLEARER
FORECAST PICTURE IS BEGINNING TO EMERGE...AT LEAST WITH REGARD TO
TIMING AND MOVEMENT OF SOME OF THE LARGER SCALE FEATURES. AS
USUAL...MORE DETAILS FOLLOW BELOW.

SFC/LOW-LVL FRONTOGENESIS AND ENHANCED CONVERGENCE ALONG A WARM
FRONT IS GIVING RISE TO SCATTERED CONVECTION IN PORTIONS OF NORTHERN
MISS/WESTERN TN INTO NORTHERN AL THIS MORNING. CONVECTION IS AIDED
IN DEVELOPMENT BY ELEVATED MOISTURE ADVECTION IN ASSOC/W AN AMPLE
30-40 KT LOW/MID LVL JET. THE SFC WARM FRONT IS A LITTLE MORE
DIFFUSE IN OUR EASTERN AREAS...BUT AS A SFC LOW SLOWLY EJECTS FROM
THE SOUTHERN PLAINS THIS MORNING...THE WARM FRONT WILL BECOME MORE
DESCRIPT FROM WEST TO EAST. WEAK MID-LVL SHORT WAVES WILL RIDE
QUICKLY EASTWARD IN THE NEAR ZONAL UPPER FLOW PATTERN...AND GIVE
RISE TO FURTHER CONVECTION AS THE WARM FRONT SLOWLY SETTLES
NORTHWARD ACROSS OUR AREA THIS MORNING. SFC STREAMLINE PROGS FROM A
CONSENSUS OF SHORT RANGE GUIDANCE SUGGESTS THE CONVERGENT BOUNDARY
WILL SETUP NEARLY ALONG THE TN RIVER CORRIDOR...OR PERHAPS A LITTLE
SOUTH. WHERE EXACTLY THIS BOUNDARY SETS UP IS IMPORTANT FOR SEVERE
WEATHER CONSIDERATIONS. ENHANCED SHEAR IN THE VICINITY OF THE WARM
FRONT WILL PROVIDE FOR LOW-LVL STORM ROTATION AND INCREASED CHANCES
FOR SVR WEATHER. MOST OF THE ACTIVITY IS LIKELY TO STAY JUST NORTH
OF THE FRONT THIS MORNING...WITH ELEVATED INSTABILITY SUFFICIENT TO
CREATE THUNDER AND SMALL HAIL. RAIN CORES COULD BECOME PARTICULARLY
HVY...BUT STORMS WILL BE MOVING QUICKLY ALONG TO THE E-NE AT ABOUT
40 MPH. COUPLED UPR JET STREAKS WILL ENHANCE BROAD SCALE LIFT OVER
THE TN VALLEY LATER THIS MORNING...SO EXPECTING SHOWERS/STORMS TO
EXPAND GRADUALLY IN COVERAGE AND INTENSITY. REPEATED SHOWERS AND
POTENTIALLY HVY STORMS WILL PRESENT A SLIGHT CHANCE FOR FLASH
FLOODING THIS MORNING AS WELL.

LATER THIS AFTERNOON...THE FRONT WILL STILL BE DRAPED W-E ACROSS OUR
AREA...PERHAPS IN THE SAME LOCATION. LARGE SCALE LIFT MAY WEAKEN A
LITTLE AS THE UPR JET CONFIGURATION WEAKENS A LITTLE.
THUS...EXPECTING A DECREASE IN THE COVERAGE CONVECTIVE ACTIVITY.
HOWEVER...LIFT IN ASSOC/W THE STALLED FRONT WILL CONTINUE. AS THE
SFC LOW CONTINUES TO MOVE TOWARDS THE AREA LATER IN THE DAY...SFC
WINDS WILL TEND TO BACK A LITTLE. THE INCREASED LOW-LVL CONVERGENT
FLOW SOUTH OF THE FRONT MAY LEAD TO SCTD CONVECTION. AS CELLS MOVE
NORTHWARD AND TAP INTO THE SHEAR-ENHANCED ENVIRONMENT NEAR THE
FRONT...SUPERCELLS AND SHORT-LIVED TORNADOES MAY OCCUR. NORTH OF THE
FRONT...THE PRIMARY CONCERN WILL CONTINUE TO BE HVY RAIN FROM
CONVECTIVE CLUSTERS AND LARGE HAIL.

THE SFC LOW WILL RIDE TO THE EAST ALONG THE STATIONARY
FRONT...PUSHING INTO NW ALABAMA BY ABOUT 06Z. ENHANCED SHEAR ALONG
THE FRONT AND JUST EAST OF THE TRIPLE POINT WILL CONTINUE TO PRESENT
A HEIGHTENED RISK FOR ROTATING SUPERCELLS INTO THE EVENING HOURS.
THE ISOLATED TORNADO THREAT WILL CONTINUE...AS WILL THE THREAT FOR
LARGE HAIL AND DAMAGING WINDS WHILE THE LOW-LVL JET INCREASES.
AGAIN...THE THREAT APPEARS HIGHEST IN ABOUT THE SOUTHERN HALF OF THE
FORECAST AREA...BUT ULTIMATELY WHEREVER THE FRONT STALLS.

THE LOW WILL TRACK EASTWARD ACROSS THE AREA...WITH COLD AIR
ADVECTION IN TOW BY 12Z. SHOWERS AND STORMS WILL DIMINISH FROM WEST
TO EAST OVERNIGHT. FOR THE FORECAST...WILL HANG ON TO TO A SLIGHT
CHANCE/CHANCE SHOWERS FOR EASTERN AREAS THROUGH SUNDAY MORNING.
TOTAL PRECIP THROUGH THE DURATION OF THE EVENT IS CURRENTLY FORECAST
TO BE AROUND TWO INCHES AREAWIDE...GIVE OR TAKE A HALF INCH OR SO.
WILL CONTINUE WITH THE ESF. OTHERWISE FOR SUNDAY...AFTERNOON HIGHS
WILL LIKELY FALL BACK INTO THE 50S...AND THE FORECAST WILL HEDGE
TOWARDS MORE CLOUD COVER.

CONTINUING CAA WILL DRIVE TEMPS DOWN INTO THE MID 30S TO NEAR 40 ON
MONDAY MORNING. A QUICK-MOVING WEAK UPR WAVE MAY INSTIGATE LIGHT
SHOWER DEVELOPMENT DURING THE EARLY MORNING. NOT CONFIDENT IN
MOISTURE AVAILABILITY THOUGH...SO WILL JUST FORECAST A SLGT CHANCE
TO LOW CHANCE POP. IF LIGHT PRECIP DOES OCCUR...TEMPS ALOFT WILL BE
WARM ENOUGH TO SUPPORT LIQUID PRECIP.

IN THE FAST MOVING QUASI-ZONAL FLOW PATTERN ACROSS THE
CONUS...ANOTHER SYSTEM WILL DIVE INTO THE ROCKIES BY TUES...AND GIVE
RISE TO CYCLOGENESIS IN THE PLAINS. GFS/GFS ENSEMBLES/ECMWF ARE
SHOWING MUCH BETTER AGREEMENT WITH THESE FEATURES IN 26/00Z
RUNS...LEADING TO HIGHER FORECAST CONFIDENCE NOW. THE SFC LOW IS
EXPECTED TO TRACK TO OUR NW-N WITH A TRAILING COLD FRONT DUE MAINLY
FOR THE 00-12Z TIMEFRAME ON WED. DUE TO INCREASED TIMING
CONFIDENCE...HAVE INCREASED POPS TO LIKELY FOR THIS PERIOD.
INSTABILITY LOOKS SUFFICIENT FOR THUNDERSTORMS...AND SHEAR PROFILES
SUPPORTIVE OF SOME STORM ORGANIZATION. HOWEVER...IT IS STILL FAR TOO
EARLY TO GET TOO SPECIFIC WITH IMPACTS. LIKELY...THIS WILL CONSIST
OF A SQUALL LINE AHEAD OF A COLD FRONT WITH SOME ROTATIONAL
SEGMENTS.

ANOTHER UPR WAVE IS EXPECTED TO MOVE ACROSS THE REGION ON THURS/THURS
NIGHT GENERATING LIGHT SHOWER ACTIVITY. WILL LEAN MORE TOWARDS THE
ECMWF SOLUTION...WHICH INCLUDES A WEAKER UPR WAVE. HOWEVER OF
NOTE...SEVERAL OF THE GFS ENSEMBLES ARE PROGGING A STRONG UPR WAVE
MOVING ACROSS THE REGION AND CYCLOGENESIS IN THE NORTHERN GULF OF MEX
LATE THURS INTO FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    62  47  56  40  64 / 100 100  20  30  10
SHOALS        64  44  55  39  64 / 100  90  10  30  10
VINEMONT      65  50  56  40  62 / 100 100  20  30  10
FAYETTEVILLE  55  42  52  37  61 / 100 100  20  30  10
ALBERTVILLE   66  55  58  40  61 / 100 100  30  30  20
FORT PAYNE    61  52  59  39  60 / 100 100  30  30  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KDW
Hazardous weather outlook, Mar 25, 12:50 PM CDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1250 PM CDT FRI MAR 25 2011

ALZ001>010-016-TNZ076-096-097-261000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1250 PM CDT FRI MAR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY AFTER MIDNIGHT TONIGHT
AS A WARM FRONT MOVES INTO THE TENNESSEE VALLEY. THE RAIN MAY BECOME
HEAVY TOWARDS DAYBREAK...WITH EMBEDDED THUNDERSTORMS GRADUALLY
INCREASING IN INTENSITY. THE PRIMARY THREAT DURING THE OVERNIGHT
PERIOD WILL BE HEAVY RAINFALL...ALTHOUGH SMALL HAIL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE WARM FRONT WILL STALL OVER THE AREA AND ACT AS A FOCUS FOR
CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT FROM SATURDAY MORNING
INTO LATE SATURDAY NIGHT. HEAVY RAINFALL WILL CONTINUE TO POSE A
SLIGHT RISK FOR FLASH FLOODING OR MINOR STREAM FLOODING DURING THE
PERIOD...ESPECIALLY SATURDAY MORNING.

HOWEVER...THE THREAT FOR DAMAGING WINDS...ISOLATED TORNADOES AND
LARGE HAIL WILL ALSO BE PRESENT...PARTICULARLY FROM SATURDAY
AFTERNOON INTO SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL
DIMINISH FROM WEST TO EAST LATE SATURDAY NIGHT AS A COLD FRONT
CROSSES THE AREA.

MORE FAST MOVING STORM SYSTEMS ARE EXPECTED TO IMPACT THE TENNESSEE
VALLEY FROM TUESDAY THROUGH THURSDAY. HOWEVER...A HIGH DEGREE OF
UNCERTAINTY STILL REMAINS REGARDING THE TIMING AND TRACKS OF THESE
SYSTEMS...AND THEIR SPECIFIC IMPACTS FOR OUR AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE ON SATURDAY.

KDW/JLL

In the hours before

Special weather statement, Mar 26, 3:41 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 AM CDT SAT MAR 26 2011

ALZ003-004-260915-
FRANKLIN-LAWRENCE-
341 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 415 AM CDT...

AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR ATWOOD...OR 8 MILES SOUTHEAST OF RED
BAY...MOVING EAST AT 60 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ROCKWOOD...DUKETON.
  ISBELL...SPRUCE PINE.
  PLEASANT RIDGE...THARPTOWN.
  NEWBURG.
  LANDERSVILLE...MT HOPE.
  MOULTON.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3432 8814 3458 8814 3457 8755 3458 8751
      3458 8727 3430 8726
TIME...MOT...LOC 0841Z 261DEG 54KT 3440 8798

CA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:41 AM CDTSpecial Weather StatementHUNFranklin, Lawrence34 min
Mar 26, 4:12 AM CDTSevere Thunderstorm WarningHUNFranklin17 min
Mar 26, 4:14 AM CDTSpecial Weather StatementHUNLauderdale46 min
Mar 26, 4:33 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence42 min
Mar 26, 5:12 AM CDTSevere Thunderstorm WarningHUNCullman, Franklin, Lawrence, Morgan33 min
Mar 26, 5:29 AM CDTSpecial Weather StatementHUNFranklin31 min
Mar 26, 5:42 AM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan33 min
Mar 26, 5:56 AM CDTSpecial Weather StatementHUNFranklin34 min
Mar 26, 6:13 AM CDTSpecial Weather StatementHUNMarshall47 min
Mar 26, 6:32 AM CDTSpecial Weather StatementHUNColbert, Lawrence28 min
Mar 26, 6:58 AM CDTSpecial Weather StatementHUNColbert, Franklin, Lawrence47 min
Mar 26, 7:12 AM CDTSpecial Weather StatementHUNDeKalb33 min
Mar 26, 7:14 AM CDTSpecial Weather StatementHUNMorgan46 min
Mar 26, 7:46 AM CDTSpecial Weather StatementHUNFranklin, Lawrence44 min
Mar 26, 8:36 AM CDTSpecial Weather StatementHUNJackson, Lawrence, Morgan39 min
Mar 26, 8:38 AM CDTFlash Flood WarningHUNFranklin, Lawrence117 min
Mar 26, 9:21 AM CDTSpecial Weather StatementHUNDeKalb39 min
Mar 26, 1:48 PM CDTSpecial Weather StatementHUNCullman27 min
Mar 26, 2:14 PM CDTFlash Flood WarningHUNMadison3 hr
Mar 26, 6:01 PM CDTSpecial Weather StatementHUNLauderdale44 min
Mar 26, 6:05 PM CDTSpecial Weather StatementHUNColbert40 min
Mar 26, 6:33 PM CDTSpecial Weather StatementHUNJackson27 min
Mar 26, 6:44 PM CDTSpecial Weather StatementHUNLimestone46 min
Mar 26, 6:56 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone34 min
Mar 26, 3:28 AM CDTSevere Thunderstorm WarningHUNLincoln32 min
Mar 26, 6:21 AM CDTSpecial Weather StatementHUNFranklin, Lincoln39 min
Mar 26, 4:03 PM CDTSpecial Weather StatementHUNMoore27 min
Mar 26, 6:15 PM CDTSpecial Weather StatementHUNFranklin30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.